Cheating Hurt by Infidelity
Betrayal Wayward Donations lying
Welcome

Forums

Guidelines

Find a Local Counselor

The Healing Library

Media

Contact Us
lies
cover
In Association with Amazon.com
Support
Infidelity -
-
like us on facebook
You are not logged in. Login here or register.
[Register]
Newest Member: Hurtlostempty (45065)

New Beginnings Post Reply     Print Topic    
User Topic: lowering antidepressant dose
ProbableIceCream
♂ Member
Member # 37468
Default  Posted: 2:20 PM, July 19th (Saturday), 2014View ProfileEdit MessagePrivate MessageHomepage

So something I want to try fairly soon is to lower my generic instant release effexor dose by about 10% (from 200 -> 175) and hold at least a month to see what happens. Basically I had gone from 150/day to 200/day a year or so ago as an ostensibly temporary measure to deal with depression and the like. Since then I've done a ton of EMDR which I think has made me much more stable (and my EMDR therapist commented as much). I'm not entirely sure I ever NEEDED an antidepressant, but I imagine it helped. Anyway, I'm just talking about taking one step (under the supervision of a doctor, of course) because if some of the side effects I suspect are coming from this med are really coming from this med, I'm really really really tired of them and I'd like to at least back off to 150 eventually and see what that does.

Basically if I don't get enough sleep it's very easy for me to wake up in this state where my brain just isn't working and I have this... chemical feeling?... that I can only compare to the feeling of not having enough oxygen. It sucks.

I thought the shakiness I had was related to it.. it might have been, but I've made that mostly go away by getting regular meals.

Anyway, I had a bunch of insomnia last night so I'm dealing with these symptoms now, so forgive me if this doesn't make much sense.. this is mostly a vent post.

Other side effects that are noticeable include dry mouth, which most of the time I don't really notice, but it does increase plaque formation a bit, increased sweating/heat sensitivity, and I THINK emotional numbness, but much of that could just be me and not the med. Shrug.

[This message edited by ProbableIceCream at 2:24 PM, July 19th (Saturday)]


Me, 32. DD, 8. DS, 6 (deceased).

Posts: 835 | Registered: Nov 2012
Kajem
♀ Member
Member # 36134
Default  Posted: 7:13 AM, July 20th (Sunday), 2014View ProfileEdit MessagePrivate MessageHomepage

Please, please talk to your dr about reducing your dosage. I've had friends end up in the hospital by reducing too fast.

When you do start, I hope the side effects go away.

Good luck,
K


I trust you is a better compliment than I love you, because you may not trust the person you love, but you can always love the person you trust. - Unknown
Relationships are like sharing a book, it doesn't work if you're not on the same page.

Posts: 5161 | Registered: Jul 2012 | From: Florida
I think I can
♀ Member
Member # 17756
Default  Posted: 7:35 AM, July 20th (Sunday), 2014View ProfileEdit MessagePrivate MessageHomepage

I had a terrible time getting off AD's. I found The Antidepressant Solution" a useful book to help me wean. The doctor who wrote it in not anti-AD, but does acknowledge that some people take longer to wean.

At the end I was literally taking crumbs. It probably took me 6-9 months to completely get off them. (It was a couple of years ago, so I really don't remember.)

10% for a month or more sounds like a good start. And yes, I would have withdrawal symptoms even from that. They do ease after awhile, though.


I'm not the winner, I'm the prize.

Posts: 8816 | Registered: Jan 2008
ProbableIceCream
♂ Member
Member # 37468
Default  Posted: 9:23 AM, July 20th (Sunday), 2014View ProfileEdit MessagePrivate MessageHomepage

Absolutely will continue working with a doctor.


Me, 32. DD, 8. DS, 6 (deceased).

Posts: 835 | Registered: Nov 2012
solus sto
♀ Member
Member # 30989
Default  Posted: 1:59 PM, July 20th (Sunday), 2014View ProfileEdit MessagePrivate MessageHomepage

As you wean, it can be really helpful to switch to a liquid--and fortunately, venlafaxine (Effexor) is available in liquid form.

With liquids, you can titrate dose down much more gradually, completely bypassing withdrawal symptoms. It can be hugely helpful.


BS-me, 52
WH (Trac-fone), 53, PD
2 kids-DD25, DS18
multiple d-days
DIVORCING
Alone, most strangely, I live on~Rupert Brooke

Posts: 8728 | Registered: Jan 2011 | From: midwest
brokeninfl
♀ Member
Member # 21896
Default  Posted: 8:25 AM, July 21st (Monday), 2014View ProfileEdit MessagePrivate MessageHomepage

I had a really hard time with withdrawal side effect when I was getting off a combo of Lexapro and Effexor. I tapered -- but could never get off the last dosage because of the withdrawal side effects I was getting (feeling like I was off balance, those "brain zaps" people talk about -- which were seriously the most disconcerting thing I've ever experienced)

My saving grace was a tip from my therapist about using Omega 3s. I don't know if it works for everyone but I started taking 1-3 grams of a high quality Omega 3 supplement - and it took away almost all of the withdrawal effects so I could finally get off the lowest dosage I had tapered to (actually at that point I was off the Effexor - and was taking the Lexapro at a very low dose like every other day just to keep the side effects away). It was like a miracle for me, and I found that it was (for me) dose dependent. If I was having particular trouble - I'd add more Omega 3s and that seemed to do the trick.

Good luck!


"On the other side of fear lies freedom"

Me - 36 BS
Him - doesn't matter
2 DS
DD 11/08
Divorced.


Posts: 1074 | Registered: Dec 2008
Topic Posts: 6

Return to Forum: New Beginnings Post Reply to this Topic
adultry
Go to :
madness  
© 2002 - 2014 SurvivingInfidelity.com. All Rights Reserved.